Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 174, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2005, 5:14 PM CDT for Thomas County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 4, 2005, 6:15 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Thomas County, NE
The radar
The North Platte radar (KLNX), 10 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 042214 SVRLBF NEC171-042315- /O.NEW.KLBF.SV.W.0174.050604T2214Z-050604T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 514 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 615 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF THEDFORD...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN THOMAS COUNTY AT 530 PM CDT RURAL NORTHEASTERN THOMAS COUNTY AT 540 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4176 10066 4176 10029 4206 10029 4207 10067 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 042241 RRA SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 542 PM CDT SAT JUN 4 2005 NEC171-042315- /O.CON.KLBF.SV.W.0174.000000T0000Z-050604T2315Z/ THOMAS NE- 542 PM CDT SAT JUN 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR EASTERN THOMAS COUNTY... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 16 MILES EAST OF THEDFORD...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN THOMAS COUNTY AT 530 PM CDT RURAL NORTHEASTERN THOMAS COUNTY AT 540 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4176 10066 4176 10029 4206 10029 4207 10067 $$ SPRINGER
000 WWUS53 KLBF 042310 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 611 PM CDT SAT JUN 4 2005 NEC171-042321- /O.EXP.KLBF.SV.W.0174.000000T0000Z-050604T2315Z/ THOMAS NE- 611 PM CDT SAT JUN 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN THOMAS COUNTY EXPIRES AT 615 PM CDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4176 10066 4176 10029 4206 10029 4207 10067 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT SAT JUN 4 2005 .DISCUSSION... REPORT OF 1.9 INCHES OF RAINFALL FROM THE SUPER CELL ACROSS NCNTL NEB CAME IN AT 2030UTC. FLOOD WATCH WILL CONTINUE UNTIL 7 PM FOR PARTS OF NCTNL NEB. UPPER LEVEL LOW WILL LIFT VERY SLOWLY NORTHEAST TONIGHT AND INTO SD ON SUNDAY. WRAP AROUND CLOUDS...COOL AIR AND COLD POOL SHOULD BE ENOUGH FOR SHRA/TSRA ACTIVITY TO CONTINUE ACROSS NRN ZONES THROUGH SUNDAY AFTN. OVERALL THE ETA12 CONTINUES TO TREND SLOWER WITH THIS SYSTEM AND EXPECT THIS BIAS WILL CONTINUE. BY SUNDAY EVENING ALL OF THE FCST AREA SHOULD BE IN THE CLEAR. IN FACT THE SHORT WAVE RIDGE AND ASSOCIATED WARM AIR ADVECTION ACTUALLY WORKS INTO SOUTHWEST ZONES SUNDAY WITH TEMPS RISING INTO THE 80S. THE FLOOD WATCH CAN BE DISCONTINUED AS TSRA HAVE ONLY PRODUCED 1/2 RAIN TOTALS THIS AFTN AND THE STRATIFORM RAIN IN THE NW PORTION OF THE FCST AREA HAS BEEN WELL BEHAVED...1/4 INCH OR LESS RAINFALL PER HOUR. MONDAY-TUES...MODELS HAVE CONVERGED ON A SHORT HEATWAVE. H1000-500 THICKNESS RISE TO 575-580DM AND H7 TEMPS RISE TO NEAR 12C. MAIN PROBLEM IS THE ETA12 MOISTURE PHYSICS CONTINUE TO INSIST ON DEWPTS IN THE 65 TO 70F RANGE WITH VERY HIGH CAPE AND ISOLD TSRA. HAVE IGNORED THIS FOR NOW. THE MAIN FEATURE IS THE COLD FRONT DROPS INTO FCST AREA TUESDAY NIGHT AND CHC OF TSRA LOOKS GOOD PARTICULARLY NORTHEAST ZONES NEAR THE TRIPLE PT OF THE SD SFC LOW. WEDNESDAY THROUGH SATURDAY...THE GFS/NAM/ECMWF ARE IN EXCELLENT AGREEMENT. THE SAGA CONTINUES. NOT ONE BUT TWO UA LOWS MOVE INTO THE INTERMOUNTAIN WEST AND CREEP SLOWLY E/NE/N WARD. THE NAM WITH ITS VERY MOIST MIXED LAYER SHOWS A SERIES OF MCSS POPPING ACROSS THE CNTL PLAINS. THIS IS NORMAL FOR THE TIME OF YEAR. SO FCST IS COOLER...70S TO NEAR 80 WITH CHC TSRA NEARLY EVERYDAY AND NIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH 390 UNTIL 8 PM CDT...FLOOD WATCH UNTIL 7 PM CDT FOR PARTS OF NCNTL NEB. && CDC
Hazardous weather outlook, Jun 4, 3:33 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SAT JUN 4 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-051015- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING SOUTH AND EAST OF A LINE FROM AINSWORTH THROUGH MULLEN AND ARTHUR TO OGALALLA. THERE IS ALSO A RISK OF ISOLATED TORNADOES SOUTH AND EAST OF A LINE FROM BARTLETT THROUGH DUNNING...TRYON AND OGALLALA TO IMPERIAL. IN ADDITION TO THE RISK FOR LARGE HAIL AND DAMAGING WIND AND THE SLIGHT RISK FOR TORNADOES...THERE IS A RISK OF FLASH FLOODING OVER CENTRAL AND SOUTHWEST NEBRASKA. A FRONT AND UPPER LOW WILL MOVE THROUGH WESTERN NEBRASKA TONIGHT. VERY UNSTABLE CONDITIONS WILL FAVOR SEVERE THUNDERSTORM DEVELOPMENT. LOW LEVEL WIND PROFILES ARE EXPECTED TO FAVOR SUPER CELL DEVELOPMENT. IN ADDITION...SATURATED SOILS WILL CONTRIBUTE TO HEAVY RUNOFF IN THE PATH OF THUNDERSTORMS THAT CROSS THE AREA. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE EXPECTED IN NORTH CENTRAL NEBRASKA SUNDAY AS THE UPPER LOW MOVES OUT ACROSS THE NORTHERN PLAINS. THEN...AFTER A QUIET PERIOD MONDAY AND TUESDAY...ANOTHER SYSTEM WILL MOVE THROUGH TUESDAY NIGHT. EXTREME INSTABILITY COULD PRODUCE SEVERE WEATHER AGAIN TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. SPRINGER
In the hours before
Special weather statement, Jun 4, 1:45 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 145 PM CDT SAT JUN 4 2005 NEZ025>029-036>038-057>059-069>071-050000- BLAINE NE-CHASE NE-CUSTER NE-FRONTIER NE-GARFIELD NE-HAYES NE- KEITH NE-LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE- THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...ARNOLD...BREWSTER...BROKEN BOW...BURWELL... CURTIS...GRANT...HAYES CENTER...IMPERIAL...NORTH PLATTE...OGALLALA... STAPLETON...TAYLOR...THEDFORD AND TRYON 145 PM CDT SAT JUN 4 2005 ...TORNADO WATCH 390 IS IN EFFECT UNTIL 8 PM CDT 7 PM MDT... THIS WATCH INCLUDE THE FOLLOWING COUNTIES IN WESTERN AND NORTH CENTRAL NEBRASKA BLAINE CHASE CUSTER FRONTIER GARFIELD HAYES KEITH LINCOLN LOGAN LOUP MCPHERSON PERKINS THOMAS WHEELER CDC
Local storm report, Jun 4, 1:47 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
147 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO 4 S KEYSTONE 41.16N 101.59W
06/04/2005 KEITH NE TRAINED SPOTTER
&&
13Local storm report, Jun 4, 3:22 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 18 SW TRYON 41.37N 101.19W
06/04/2005 0.75 INCH LINCOLN NE PUBLIC
&&
13Local storm report, Jun 4, 3:29 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 18 WSW TRYON 41.46N 101.27W
06/04/2005 0.88 INCH MCPHERSON NE PUBLIC
1.90 INCHES OF RAIN IN ABOUT 10 MINUTES
&&
13Local storm report, Jun 4, 3:39 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 16 W TRYON 41.56N 101.25W
06/04/2005 0.75 INCH MCPHERSON NE PUBLIC
&&
13Local storm report, Jun 4, 4:32 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
432 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 20 S SENECA 41.75N 100.83W
06/04/2005 0.75 INCH THOMAS NE PUBLIC
&&
13The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:37 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 3 hr |
| Jun 4, 12:26 AM CDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 6 hr |
| Jun 4, 1:19 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 56 min |
| Jun 4, 1:34 PM CDT | Tornado Warning | LBF | Keith | 26 min |
| Jun 4, 2:00 PM CDT | Tornado Warning | LBF | Keith | 30 min |
| Jun 4, 2:26 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 64 min |
| Jun 4, 2:45 PM CDT | Tornado Warning | LBF | Arthur, McPherson | 45 min |
| Jun 4, 3:30 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 60 min |
| Jun 4, 3:56 PM CDT | Tornado Warning | LBF | Hooker, McPherson | 33 min |
| Jun 4, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 61 min |
| Jun 4, 5:03 PM CDT | Tornado Warning | LBF | Blaine | 27 min |
| Jun 4, 5:28 PM CDT | Tornado Warning | LBF | Blaine | 32 min |
| Jun 4, 5:43 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 62 min |
| Jun 4, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 65 min |
| Jun 4, 6:27 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.